Intest Res.  2013 Jan;11(1):52-55. 10.5217/ir.2013.11.1.52.

A Case of Ischemic Colitis Presenting as Bloody Diarrhea after Glycerin Enema

Affiliations
  • 1Department of Internal Medicine, Good Samsun Hospital, Busan, Korea. enbd100@korea.com
  • 2Department of Pathology, Good Samsun Hospital, Busan, Korea.

Abstract

Enema has frequently been used for diagnostic or therapeutic purpose. However, cases of colitis from physical, chemical, and thermal injury due to enema have been reported. In severe cases, life threatening complications (perforation, rupture, peritonitis, etc.) may occasionally occur. Reports of ischemic colitis after enema is rare and there have been only 1 case of ischemic colitis after normal saline enema reported in South Korea. Sigmoidoscopy on a 58 year old female, presenting with sudden abdominal pain and hematochezia after glycerin enema, revealed ischemic injury of the rectosigmoid colon, which was improved after using antibiotics and conservative therapy.

Keyword

Glycerin; Enema; Ischemic colitis
Full Text Links
  • IR
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr